MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC OG TDL CMPLX FILL COIL 9X25; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC OG TDL CMPLX FILL COIL 9X25; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0925
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.(b)(6).[conclusion]: the healthcare professional reported that during the coil embolization procedure targeting an aneurysm at the iliac artery, the 9mm x 25cm orbit galaxy complex fill coil (640cf0925 / 30006826) was one of the coils chosen for the procedure.It was reported that the coil became stuck in the concomitant microcatheter during the coil delivery.The coil introducer was verified to be fully seated and secured in the hub.The coil was replaced to continue and complete the procedure.It was confirmed that there were no kinks nor bends in the coil or in the other concomitant products prior to use.An adequate and continuous flush was maintained through the microcatheter.There was no report of patient complications as a result of the reported event.The procedure was conducted in accordance with the instructions for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.The product was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: a non-sterile 9mm x 25cm orbit galaxy complex fill coil was returned contained in a pouch.The returned device underwent visual inspection.The hub was observed without any damage.The hypotube was observed kinked at 85 cm from the proximal end.The coil introducer was zipped and without any damage.The support coil was in good condition; the gripper was outside the introducer and was in good condition.Under microscopic inspection, the embolic coil was observed to be in stretched condition.The returned device underwent functional testing.A lab sample microcatheter was flushed using a lab sample syringe.The returned device was introduced into the microcatheter and there was no issue with advancing the returned coil until it reached the distal tip of the microcatheter where a light friction was experienced as the advancement progressed.The issue reported in the complaint that the 9mm x 25cm orbit galaxy complex fill coil became stuck in the concomitant microcatheter during coil delivery was not confirmed during the functional test that was conducted on the returned device.The coil was able to advance without issue to the distal tip of the microcatheter where a slight friction was encountered but it was still able to advance through the microcatheter.The observed kinked condition on the hypotube and the stretched condition of the coil may have contributed to the reported issue documented in the complaint.The cause exact cause(s) of the kinked condition of the hypotube and the stretched coil could not be conclusively determined; however, excessive force may have been inadvertently applied that led to the observed kinked hypotube and stretched condition of the coil.A review of manufacturing documentation associated with this lot (30006826) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Coil stretching is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during attempts to withdrawal the coil against resistance.The complaint reported that the coil became stuck in the concomitant microcatheter during coil delivery; it is possible that in the attempt to withdraw the coil, the coil became stretched.The exact cause of the stretched condition of the coil was not conclusively determined with the visual inspection and functional testing of the returned device.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 9mm x 25cm orbit galaxy complex fill coil left the manufacturing facility with the embolic coil in a stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event of failure to detach was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure targeting an aneurysm at the iliac artery, the 9mm x 25cm orbit galaxy complex fill coil (640cf0925 / 30006826) was one of the coils chosen for the procedure.It was reported that the coil became stuck in the concomitant microcatheter during the coil delivery.The coil introducer was verified to be fully seated and secured in the hub.The coil was replaced to continue and complete the procedure.It was confirmed that there were no kinks nor bends in the coil or in the other concomitant products prior to use.An adequate and continuous flush was maintained through the microcatheter.There was no report of patient complications as a result of the reported event.The procedure was conducted in accordance with the instructions for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.The 9mm x 25cm orbit galaxy complex fill coil was returned for evaluation which revealed that the embolic coil was stretched.Based on the product analysis completed on 4/2/2019, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
OG TDL CMPLX FILL COIL 9X25
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key8510760
Report Number1226348-2019-00884
Device Sequence Number11157049
Product Code KRD
UDI-Device Identifier10886704030409
UDI-Public10886704030409
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue Number640CF0925
Device Lot Number30006826
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2019
Initial Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1